Hail, Grant
- When
- August 26, 7:40 PM CST
- Where
- Grant County, Hoffman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.833, -95.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 26, 7:35 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 835 PM CDT THU AUG 26 2004 .DISCUSSION... NEARLY STACKED SFC-500 MB LOW IN THE VICINITY OF KENORA ONTARIO AT 00Z. SYSTEM WILL SLOWLY MOVE TO THE EAST-NORTHEAST OVERNIGHT. WRAPAROUND RAIN AND LOWER CLDS THAT HAS BEEN IN THE WINNIPEG AREA THIS AFTN PUSHING SOUTH SLOWLY INTO FAR NRN AREAS FROM THE PEMBINA GORGE TO HALLOCK. ANOTHER BAND OF LIGHT SHOWERS FARTHER SOUTH FROM NEAR LANGDON TO GRAFTON AREA. OVERNIGHT WOULD EXPECT SHOWERS TO PERSIST OVER FAR NORTHEAST CORNER OF NORTH DAKOTA AND FAR NORTHWEST MINNESOTA. CANADIAN RADAR LOOP SHOWS ACTIVITY IS DECREASING UPSTREAM IN THE BRANDON AND PORTAGE AREAS SO NORTH DAKOTA ACTIVITY SHOULD END AFTER MIDNIGHT BUT LIKELY PERSIST INTO PARTS OF EXTREME NORTHWEST MINNESOTA THRU EARLY FRIDAY. BIG QUESTION MARK IS HOW FAR SOUTH ANY SHOWERS WILL MAKE IT. RIGHT NOW FCST HAS SHOWERS OVERNIGHT DOWN ALONG HIGHWAY TWO CORRIDOR (DVL-GFK-BJI). THAT COULD BE TOUGH TO DO...BUT TOO CLOSE TO CALL AND WILL PROBABLY LEAVE IN SOME MENTION GFK-BJI AREAS. CURRENT ZONE CONFIGURATION IS TOO LARGE FOR CURRENT WEATHER AND WILL NEED TO BREAKUP SOME FOR EXPECTED WEATHER AND TEMPS. WILL TAKE A LOOK AT TEMPS BUT RIGHT NOW DONT ANTICIPATE ANY MAJOR CHANGES. WILL AWAIT ZFP UPDATE TIL CLOSER TO 930 PM TO SEE HOW SHOWER TREND PROGRESSES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DTR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 558 AM CDT THU AUG 26 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261347- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 548 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FROM THE VALLEY EAST TODAY WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. A TROUGH LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE EAST TODAY AND BUMP UP INTO RESIDUAL INSTABILITY FROM THE VALLEY EAST. THIS SCENARIO MIGHT HELP TO INDUCE AN ISOLATED SEVERE THUNDERSTORM OR TWO. THE THUNDERSTORMS SHOULD TRANSITION INTO SHOWERY RAINS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
542 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 E STRAUBVILLE 46.04N 97.82W
08/26/2004 0.88 INCH SARGENT ND PUBLIC
HAIL COVERING YARD
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
603 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 2 NE BRAMPTON 46.02N 97.75W
08/26/2004 0.75 INCH SARGENT ND TRAINED SPOTTER
HAIL COVERING GROUND
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
624 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 S CRETE 46.19N 97.96W
08/26/2004 0.88 INCH SARGENT ND PUBLIC
HAIL COVERING GRASS...GROUND IS WHITE
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
634 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 SE STIRUM 46.19N 97.78W
08/26/2004 0.75 INCH SARGENT ND PUBLIC
HAIL COVERING GROUND
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
648 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 3 N FORMAN 46.15N 97.64W
08/26/2004 0.88 INCH SARGENT ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
725 PM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 N CAYUGA 46.15N 97.38W
08/26/2004 0.75 INCH SARGENT ND PUBLIC
HAIL STACKED UP 3 INCHES NEXT TO THE HOUSE
&&
HOPKINSThe Minneapolis radar (KMPX), 206 km away, was scanning. The volume nearest the first event began at 01:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421052.